MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, yet to be received.Date of birth - requested, yet to be received.Ethnicity - requested, yet to be received.Race - requested, yet to be received.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the portico solo-19 device was inserted per the ifu and the balloon was expanded as per the ifu instructions.When loaded the portico delivery system was introduced and enormous resistance was encountered.The delivery system then became lodged in the solopath sheath.The doctors were unable to advance or remove the loaded delivery system.The entire solopath sheath and loaded delivery system were removed and was replaced with an ultimum 18fr, resulting in increased procedural time, complications and procedural precautions on removing the ultimum sheath.Additional information was received on (b)(6) 2018.On (b)(6) 2018, a 19fr.Portico solo was inserted and the balloon was expanded as per ifu instruction.An 18fr.A portico delivery system loaded with a 25mm portico valve (sn: (b)(4)) was introduced into the portico solo sheath, and enormous resistance encountered.The delivery system was lodged in the portico solo sheath and the users were unable to advance or remove the loaded delivery system.The assembled portico solo sheath and delivery system were removed and exchanged for an ultimum 18f, another 18fr.Delivery system (lot number: 6021002) and a second 25mm portico valve (sn: (b)(4)).The valve was deployed too low, and was snared, and a third 25mm portico valve (sn: (b)(4)) was implanted (implant depth: 4mm).The procedure was extended by one hour due to complications and procedural precautions on removing the ultimum sheath.The patient did not remain hemodynamically stable, and required anesthetic support.On (b)(6) 2018, a permanent pacemaker was implanted.On (b)(6) 2018, the patient was discharged.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide additional information, provide the birthdate, and include an additional patient.
 
Event or Problem Description
Additional information was received on 5/14/18.The solopath device was prepped, inserted and expanded as normal.When the delivery system was inserted it became stuck and was unable to be advanced or removed.The expanded solopath system and loaded delivery system were removed as a whole and replaced with an ultimum sheath.The ultimum sheath had to be removed while inflated with the delivery system insitu.A new ultimum sheath had to be prepped and inserted.After valve deployment another access line was inserted into the left femoral artery to track to the right femoral for urgent precautionary access to balloon/tent the right if damaged by the solopath.The overall aortic stenosis was resolved, therefore the procedure was successful.It was unknown if blood loss was more than 250ml.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide additional patient demographics.Race: (b)(6).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.4 to provide the completed investigation results.The actual device and a photograph was returned for evaluation.Photograph inspection of the solopath sheath appeared fully intact with the portico solo delivery system inserted into the solopath sheath.The solopath sheath appeared partially inflated.Additionally, there were three notable kinked areas.The solopath device had to be cut to free the portico delivery system.Visual inspection of the actual device revealed that there was no balloon dilator returned.The sheath was cut 15 cm from the proximal end of the sheath.In this proximal portion of the sheath, there was a crimped section approximately 5.5 cm from the proximal end of the sheath.This crimped section persisted for 1.5cm.The distal portion of the cut sheath measured 20 cm.There was an additional crimped section in the distal section approximately 10 cm and kink at 18 cm from the proximal cut site.The distal end of the sheath with the radiopaque marker had a teardrop shape rather than a concentric shape indicative of incomplete inflation.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the investigation results it is likely that the balloon dilator was not inflated to the appropriate pressure for the proper amount of time.The ifu states "the nominal inflation pressure should be maintained for a minimum of 60 seconds to expand any "waist" that may remain along the length of the expanded sheath.During inflation and or at nominal pressure, verify the sheath is fully expanded under fluoroscopic visualization".

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7507278
Report Number1118880-2018-00050
Device Sequence Number16450063
Product Code DYB
UDI-Device Identifier25415067028154
UDI-Public25415067028154
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue NumberPRTSOLO-19
Device Lot NumberVD15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/11/2018
05/14/2018
05/17/2018
06/21/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date05/15/2018
05/17/2018
05/22/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight64